Alert archive / Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 16, NWS Blacksburg, VA

April 19, 2013Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 19, 2013, 5:08 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2013, 5:08 PM EDT (21:08 UTC)
Expired
Apr 19, 2013, 5:45 PM EDT
In force
37 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Charlotte County, VA, Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 124 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 5:37 PM EDTTSTM WND DMG5 Ese Saxe, VAMULTIPLE OAK TREES DOWN ALONG PINEY LANE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 2:31 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WUUS51 KRNK 192108
SVRRNK
VAC037-083-192145-
/O.NEW.KRNK.SV.W.0016.130419T2108Z-130419T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT FRI APR 19 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 545 PM EDT

* AT 503 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TURBEVILLE...AND 
  MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTH BOSTON...                  TURBEVILLE...
  HALIFAX...                       KEYSVILLE...
  CHARLOTTE COURT HOUSE...         CLOVER...
  REDOAK...                        CLUSTER SPRINGS...
  ALTON...                         WYLLIESBURG...
  DRAKES BRANCH...                 SAXE...
  MT LAUREL...                     HITESBURG...
  SCOTTSBURG...                    DRYBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE 
TORNADOES. MOVE TO A PLACE OF SAFETY...SUCH AS A BASEMENT OR A SMALL 
INTERIOR ROOM IN A STURDY BUILDING.

DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND 
STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE 
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING 
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY 
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND 
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE 
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY AFTERNOON 
FOR SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA.

LAT...LON 3689 7849 3671 7864 3669 7863 3668 7870
      3661 7871 3654 7880 3655 7914 3713 7859
      3703 7846
TIME...MOT...LOC 2106Z 225DEG 47KT 3661 7901 

$$

WP
2 follow-up statements
603 
WWUS51 KRNK 192126
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EDT FRI APR 19 2013

VAC037-083-192145-
/O.CON.KRNK.SV.W.0016.000000T0000Z-130419T2145Z/
HALIFAX VA-CHARLOTTE VA-
526 PM EDT FRI APR 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT 
FOR SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
   
AT 520 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM 
WAS LOCATED NEAR SCOTTSBURG...OR 3 MILES SOUTHWEST OF CLOVER...
MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...                  TURBEVILLE...
HALIFAX...                       KEYSVILLE...
CHARLOTTE COURT HOUSE...         CLOVER...
REDOAK...                        CLUSTER SPRINGS...
ALTON...                         WYLLIESBURG...
DRAKES BRANCH...                 SAXE...
MT LAUREL...                     HITESBURG...
SCOTTSBURG...                    DRYBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE 
TORNADOES. MOVE TO A PLACE OF SAFETY...SUCH AS A BASEMENT OR A SMALL 
INTERIOR ROOM IN A STURDY BUILDING.

DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND 
STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE 
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING 
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY 
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND 
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE 
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3689 7849 3671 7864 3669 7863 3668 7870
      3661 7871 3654 7880 3655 7914 3713 7859
      3703 7846
TIME...MOT...LOC 2120Z 225DEG 47KT 3680 7878 

$$

WP
637 
WWUS51 KRNK 192147
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT FRI APR 19 2013

VAC083-037-192156-
/O.EXP.KRNK.SV.W.0016.000000T0000Z-130419T2145Z/
HALIFAX VA-CHARLOTTE VA-
547 PM EDT FRI APR 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN HALIFAX AND SOUTHEASTERN CHARLOTTE COUNTIES HAS 
EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS AND HEAVY RAIN ARE STILL POSSIBLE THROUGH 615 PM.

IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE 
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING 
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY 
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND 
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE 
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3689 7849 3671 7864 3669 7863 3668 7870
      3661 7871 3654 7880 3655 7914 3713 7859
      3703 7846
TIME...MOT...LOC 2146Z 225DEG 47KT 3680 7878 

$$

WP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:34 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 19, 3:34 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT FRI APR 19 2013

.SYNOPSIS...
A COLD FRONT WILL SWEEP EAST THROUGH THE REGION EARLY TONIGHT...
PRECEDED AND ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. DRIER AND
COOLER AIR WILL OVERSPREAD THE AREA LATE TONIGHT...ALLOWING SKIES TO
CLEAR EAST OF THE BLUE RIDGE...BUT WITH SOME LINGERING CLOUDS AND
UPSLOPING VERY LIGHT SHOWERS STILL POSSIBLE ALONG THE WESTERN FLANKS
OF THE APPALACHIANS. ARRIVAL OF HIGH PRESSURE ON SATURDAY WILL
RESULT IN MOSTLY CLEAR AND SEASONABLE CONDITIONS THAT WILL LAST
THROUGH THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 140 PM EDT FRIDAY...

SURFACE COLD FRONT AND ASSOCIATED SHOWERS AND THUNDERSTORMS EXPECTED
TO SWEEP EAST THROUGH THE MOUNTAIN COUNTIES BY MID TO LATE
AFTERNOON...AND CLEAR EAST OF THE PIEDMONT COUNTIES IN THE EARLY TO
MID EVENING HOURS.

EASTWARD PROGRESS OF FRONT HAS SLOWED SOMEWHAT DURING THE PAST
SEVERAL HOURS IN RESPONSE TO WEAK SHORT WAVE LIFTING RAPIDLY
NORTHEAST OUT OF ALABAMA AND GEORGIA...LIKELY TO REACH THE
EASTERN THIRD OF THE BLACKSBURG FORECAST AREA DURING/AROUND THE
TIME OF BEST SURFACE HEATING.

INCREASED DYNAMIC FORCING AND THERMODYNAMIC SUPPORT...COUPLED
WITH ERROSION OF INITIALLY STRONG WARM NOSE/CAP AT 680 MILLIBAR
LEVEL SHOULD BE SUFFICIENT FOR LOSS OF CONVECTIVE INHIBITION AND
DEVELOPMENT OF CONVECTIVE AVAILABLE POTENTIAL ENERGY IN 500-1000
J/KG RANGE ACROSS THE SOUTHEASTERN ZONES BY LATE AFTERNOON.

INCREASING CONVECTIVE DEVELOPMENT/DEPTH SHOULD BE SUFFICIENT FOR
MOMENTUM TRANSFER OF 45-50 KNOT WINDS 3-5K FEET AGL DOWN TO GROUND
IN SOME OF THE STRONGER STORMS...SO SEVERE WEATHER EVENT POSSIBLE
MAINLY EAST OF THE BLUE RIDGE UNTIL FRONTAL PASSAGE IN THAT AREA
EARLY THIS EVENING. EVEN AN ISOLATED TORNADIC THREAT CAN NOT BE
RULED OUT ACROSS THE EXTREME EASTERN/SOUTHEASTERN COUNTIES WHEN
CONSIDERING MODERATE TO STRONG LOW LEVEL HELICITY AND RELATIVELY
LOW LIFTED CONDENSATION LEVELS.

PROXIMITY OF SHORT WAVE LIKELY TO MAINTAIN SOME POST FRONTAL SHOWER
THREAT ON BACKSIDE OF COLD FRONT FOR A FEW HOURS FOLLOWING FRONTAL
PASSAGE...BUT EVEN PIEDMONT COUNTIES SHOULD BEGIN TO EXPERIENCE
CLEARING OF SKIES AS DOWNSLOPING COLD ADVECTION WINDS OVERSPREAD THE
AREA BY MIDNIGHT. FURTHER WEST...UPSLOPING CONDITIONS ALONG THE
WESTERN FLANKS OF THE APPALACHIANS SHOULD HOLD CLOUDS IN FOR MUCH OF
THE NIGHT IN THE PREFERRED UPSLOPING AREAS...ALONG WITH THE THREAT
OF A LINGERING SHOWER...POSSIBLY MIXED WITH SOME SNOW ACROSS THE
HIGHER ELEVATIONS IF DEPTH OF MOISTURE IS DEEP ENOUGH TO PENETRATE
INTO DENDRITIC GROWTH ZONE (OTHERWISE PATCHY FREEZING SPRINKLES
WOULD BE POSSIBLE).

SURFACE RIDGE WILL PUSH SOUTHEAST TOWARD THE FORECAST AREA ON
SATURDAY...MAINTAINING MOSTLY CLEAR AND SEASONAL WEATHER EAST OF THE
BLUE RIDGE...AND WITH GRADUALLY RELAXING UPSLOPING WINDS AND
INCREASINGLY DRY AIR ADVECTION INTO THE AREA...EVEN WESTERN FLANKS
OF THE APPALACHIANS SHOULD SEE RETURN TO PARTLY TO MOSTLY SUNNY
CONDITIONS BY/DURING SATURDAY AFTERNOON.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 330 PM EDT FRIDAY...

A LARGE AREA OF HIGH PRESSURE WILL TRACK EAST FROM THE GREAT LAKES-
TENN VALLEY-NORTHERN GULF OF MEXICO TO THE EASTERN SEABOARD SATURDAY
NIGHT INTO MONDAY NIGHT. FOR THE MOST PART...THE AREA WILL BE DRY
WITH THE EXCEPTION OF SOUTHSIDE VA MONDAY. A WEAK DISTURBANCE IS
EXPECTED TO DEVELOP ALONG THE SOUTHEAST COAST SUNDAY NIGHT AND TRACK
NORTH ALONG THE CAROLINA COAST. THIS SYSTEM WILL STRENGTHEN SOME
OVER THE GULF STREAM WITH THE STRONGEST CONVECTION ON ITS EASTERN
FLANK. AS THIS SYSTEM TRACKS NORTHWARD MONDAY...WRAP-AROUND MOISTURE
MAY PUSH IN AND SQUEEZE OUT A FEW LIGHT SHOWERS ACROSS SOUTHSIDE AND
THE SOUTHERN VA PIEDMONT MONDAY AFTERNOON. SUBSIDENCE AND DRY LOW
LEVELS MAY ONLY RESULT IN MOSTLY CLOUDY SKIES WITH A FEW SPRINKLES.
FOR NOW...WILL MAINTAIN SLIGHT CHANCE POPS FOR MONDAY.

85H TEMPERATURES DROP BELOW ZERO SATURDAY NIGHT INTO SUNDAY NIGHT.
WITH CLEAR SKIES AND LIGHT WINDS...FREEZING TEMPERATURES ARE LIKELY
SATURDAY NIGHT AND POSSIBLY AGAIN SUNDAY NIGHT ACROSS THE MOUNTAINS.
DAYTIME TEMPERATURES WILL BE COLDER THAN NORMAL SUNDAY AND MONDAY
WITH READINGS IN THE MID 50S TO LOWER 60S. TEMPERATURES MODERATE
TOWARD NORMAL ON TUESDAY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 330 PM EDT FRIDAY...

THE NEXT COLD FRONT WILL APPROACH THE REGION TUESDAY AND CROSS-OVER
THE AREA WEDNESDAY. THE 12Z ECM IS COMING IN LINE WITH THE 12Z GFS
WITH A FRONTAL PASSAGE ON WEDNESDAY. THE LAST COUPLE OF MODEL RUNS
THE ECM HAD THE FRONTAL PASSAGE ON THURSDAY OR ABOUT 12-18 HRS
SLOWER THAN THE GFS. THE ECM IS STILL SLOWER...THEREFORE I HAVE POPS
IN THE AREA LONGER (WEDNESDAY-THURSDAY MORNING) THAN WHAT THE ACTUAL
EVENT WILL BE. WOULD LIKE TO SEE MORE CONTINUITY BETWEEN MODELS
BEFORE RAISING POPS ANY HIGHER THAN 50 PERCENT.

ONCE FRONT EXITS TO THE EAST BY THE END OF THE WEEK...NEAR NORMAL
TEMPERATURES CAN BE EXPECTED.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF 140 PM EDT FRIDAY...

STRONG SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT...SFC GUSTS OF 20-30 KTS ARE LIKELY. WINDS
ALOFT...3KFT AGL ARE CLOSER TO 50 KTS. VFR TO OCCASIONAL MVFR
CIGS WILL BE COMMON THIS AFTERNOON UNTIL ARRIVAL OF COLD
FRONT...THEN EXPECT A 1-2 HOUR PERIOD OF IFR VISIBILITIES
ASSOCIATED WITH A BROKEN TO SOLID LINE OF SHOWERS WITH EMBEDDED
THUNDERSTORMS THAT WILL BE MOVING EAST WITH THE FRONT. SURFACE
WIND GUSTS OF 30-40 KTS ARE POSSIBLE IN AREAS OF DEEPER CONVECTION.

THE FRONT IS EXPECTED TO MOVE THROUGH THE KBLF/KLWB CORRIDOR
AROUND 3PM...KBCB/KROA BETWEEN 4-5PM...AND KLYH/KDAN BETWEEN
6-8PM. ONCE THE COLD FRONT PASSES...EXPECT WINDS TO ABRUPTLY SHIFT
AND COME FROM A WESTERLY DIRECTION...WITH SOME GUSTS TO OR
EXCEEDING 20 KNOTS AT TIMES INTO THE EVENING HOURS.

CLEARING WILL TAKE PLACE IN THE WAKE OF THE FRONTAL PASSAGE AND
ANY PRECIP WILL COME TO AN END EAST OF THE BLUE RIDGE BEFORE
MIDNIGHT. SOME LINGERING UPSLOPE CLOUDS AND POSSIBLY SOME SPOTTY
SHOWERS...PERHAPS MIXED WITH SOME SNOW AT TIMES...COULD IMPACT THE
WEST-FACING HIGHER ELEVATIONS OVERNIGHT...BUT ARRIVAL OF DRIER AIR
AND WEAKENING UPSLOPE VECTOR SHOULD SUPPORT CLEARING SKIES EVEN IN
UPSLOPE AREAS BY/SHORTLY AFTER NOON ON SATURDAY.ALL TERMINALS ARE
EXPECTED TO EXPERIENCE VFR CONDITIONS SATURDAY AFTERNOON INTO
MONDAY.

NEXT POTENTIAL FOR SUB VFR CONDITIONS WILL COME LATER ON
MONDAY...PERHAPS INTO TUESDAY...AS LOW PRESSURE DEVELOPS OFF THE
SOUTHEAST ATLANTIC COAST AND ONSHORE FLOW FROM OFF THE ATLANTIC MAY
CAST SOME CLOUDINESS WESTWARD INTO THE AREA.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WERT
NEAR TERM...WERT
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...PM/WERT
Hazardous weather outlook, Apr 19, 3:37 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT FRI APR 19 2013

NCZ003>006-020-VAZ032>035-043>047-058-059-201945-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
337 PM EDT FRI APR 19 2013

...TORNADO WATCH 131 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO EARLY THIS EVENING.

NCZ001-002-018-019-VAZ007-009>020-022>024-WVZ042>045-201945-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
337 PM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG COLD FRONT WILL BRING HEAVY RAIN AND LOCALIZED STRONG
GUSTY WINDS TO THE AREA INTO EARLY THIS EVENING AS A LINE OF
SHOWERS AND THUNDERSTORMS MOVE RAPIDLY EAST THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WERT

In the hours before

Special weather statement, Apr 19, 4:49 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT FRI APR 19 2013

NCZ005-006-VAZ044-192130-
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-
449 PM EDT FRI APR 19 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 530 PM EDT

* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR MAYFIELD...MOVING NORTHEAST AT
  60 MPH.

* WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PROVIDENCE...                    MAYFIELD...
  BLAIRS...                        DANVILLE CITY...
  GATEWOOD...                      PELHAM...
  RINGGOLD...                      WESTOVER HILLS...
  AIKEN SUMMIT...                  CASCADE...
  LAWSONVILLE...                   OREGON HILL...
  RUFFIN...                        HAMER...
  QUICK...                         BETHEL...
  DRY FORK...                      JAVA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3637 7967 3659 7971 3661 7970 3687 7922
      3667 7918 3655 7922 3654 7916 3646 7914
TIME...MOT...LOC 2044Z 239DEG 52KT 3651 7954

SK
Local storm report, Apr 19, 4:58 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     4 NE HUDDLESTON         37.21N 79.43W
04/19/2013                   BEDFORD            VA   911 CALL CENTER

            MULTIPLE TREES DOWN NEAR THE INTERSECTION OF FALLING
            CREEK ROAD AND GLENWOOD DRIVE

&&

PW
Local storm report, Apr 19, 5:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND DMG     3 W LYNCHBURG CITY      37.43N 79.20W
04/19/2013                   CITY OF LYNCHBURG  VA   911 CALL CENTER

            TREE DOWN ACROSS THE ROAD NEAR THE INTERSECTION OF LINK
            RD AND HURDLE HILL RD

&&

JVC
Local storm report, Apr 19, 5:06 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     4 E PROVIDENCE          36.51N 79.30W
04/18/2013                   CASWELL            NC   911 CALL CENTER

            TREES DOWN ON BLANCH ROAD.

&&

PW
Local storm report, Apr 19, 5:07 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     4 SE PROVIDENCE         36.46N 79.31W
04/18/2013                   CASWELL            NC   911 CALL CENTER

            TREES DOWN ON COUNTRY HOME ROAD.

&&

PW
Local storm report, Apr 19, 5:08 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     2 E CAMP SPRINGS        36.30N 79.47W
04/18/2013                   CASWELL            NC   911 CALL CENTER

            TREES DOWN AROUND CHERRY GROVE.

&&

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:23 PM EDTSpecial Weather StatementRNKPatrick37 min
Apr 19, 2:34 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick41 min
Apr 19, 3:15 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Henry, Patrick60 min
Apr 19, 3:52 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville38 min
Apr 19, 4:27 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, Pittsylvania, City of Lynchburg63 min
Apr 19, 4:32 PM EDTSpecial Weather StatementRNKHalifax43 min
Apr 19, 4:49 PM EDTSpecial Weather StatementRNKCity of Danville41 min
Apr 19, 4:55 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham65 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.